Alert archive / Nebraska / Frost Advisories in 2021
Frost Advisory 1, NWS Omaha, NE
NWS Omaha, NE issued this frost advisory at May 10, 2021, 3:24 PM CDT for 13 counties in Nebraska; Monona County, Iowa. It took effect at May 11, 2021, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2021, 3:24 PM CDT (20:24 UTC)
- In effect from
- May 11, 2021, 3:00 AM CDT
- Expired
- May 11, 2021, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Omaha, NE
Counties Monona County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 107 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
354 WWUS73 KOAX 102024 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 324 PM CDT Mon May 10 2021 IAZ043-NEZ011-012-015>018-030>034-042-043-110430- /O.NEW.KOAX.FR.Y.0001.210511T0800Z-210511T1300Z/ Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax- Including the cities of Onawa, Mapleton, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, and Schuyler 324 PM CDT Mon May 10 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of east central and northeast Nebraska and west central Iowa. * WHEN...From 3 AM to 8 AM CDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps this evening to protect tender plants from the cold. && $$
2 follow-up statements
917 WWUS73 KOAX 110518 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1218 AM CDT Tue May 11 2021 IAZ043-NEZ011-012-015>018-030>034-042-043-111300- /O.CON.KOAX.FR.Y.0001.210511T0800Z-210511T1300Z/ Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax- Including the cities of Onawa, Mapleton, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, and Schuyler 1218 AM CDT Tue May 11 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as the lower 30s will result in frost formation. * WHERE...Portions of east central and northeast Nebraska and west central Iowa. * WHEN...From 3 AM to 8 AM CDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps this evening to protect tender plants from the cold. && $$
935 WWUS73 KOAX 111251 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 751 AM CDT Tue May 11 2021 IAZ043-NEZ011-012-015>018-030>034-042-043-111400- /O.EXP.KOAX.FR.Y.0001.000000T0000Z-210511T1300Z/ Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax- Including the cities of Onawa, Mapleton, Creighton, Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, Coleridge, Pender, Macy, Walthill, Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, Tekamah, Oakland, Lyons, Decatur, Columbus, and Schuyler 751 AM CDT Tue May 11 2021 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures will continue to warm the rest of the morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this frost advisory went out at May 10, 12:36 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 10, 12:36 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1236 PM CDT Mon May 10 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 320 AM CDT Mon May 10 2021 The main forecast concerns are temperatures the next few days, but there will be some low chances for light precipitation across parts of the area into mid week. Higher potential for more significant precipitation will be from Thursday through next weekend. 00Z plots from last evening showed two weak closed lows at 500 mb, one over the Dakotas and another back over western MT. The western low was part of a weak trough that extended down to off the coast of Baja. That trough will move slowly east through Tuesday then fill as it lifts through the Plains. Precipitation chances will be highest to the west and south of our area, with the heaviest amounts from parts of the NE panhandle into eastern CO and western KS. By Wednesday, there will be a mid level ridge in the far western US, That will build through late week and expand toward the Plains. Models are in decent agreement that troughing will move into the western US by Sunday, then have a closed low moving out toward CO by late Monday. There may be some patchy frost in parts of the area this morning, and that could happen again tonight. Chances tonight are highest in northeast NE, but will not issue an advisory at this time. Chances for rain will be fairly low through Thursday, but will have to have some low POPs (mostly 20 percent or less) over some of our western zones Tuesday through Thursday. Any amounts would be light. High temperatures should be in the 60s the next few days, with a slight warming Thursday to mid and upper 60s. Thursday through Monday. This period should be a little more active, with generally southerly low level flow and shortwave energy occasionally moving out across the region. Chances seem highest from Thursday night into Friday, then again Sunday into Monday. But there is a fair amount of model spread and a blend kept chance POPs much of the Day 4 to 8 period. Highs should moderate to mostly upper 60s and lower 70s by Friday, with mostly 70s Saturday into Monday. Low temperatures will moderate too, with mostly 50s by next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1231 PM CDT Mon May 10 2021 Northerly winds will shift northeast overnight and weaken. The current broken layer of clouds is mainly diurnally driven and should dissipate after sunset. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Miller AVIATION...Pearson
Hazardous weather outlook, May 10, 11:46 AM CDT, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1146 AM CDT Mon May 10 2021 IAZ043-NEZ011-012-015>018-030>034-042-110700- Monona-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte- 1146 AM CDT Mon May 10 2021 This Hazardous Weather Outlook is for portions of west central Iowa...east central Nebraska and northeast Nebraska. .DAY ONE...This Afternoon and Tonight Patchy frost will be possible late tonight for areas generally along and north of a line from Columbus to Onawa. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A few thunderstorms will be possible for the area by Thursday afternoon into Thursday night. Chances will then continue into the weekend. Later outlooks will address the potential for any severe storms. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed. IAZ055-056-069-079-080-090-091-NEZ043>045-050>053-065>068-078- 088>093-110700- Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page- Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward- Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee- Richardson- 1146 AM CDT Mon May 10 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A few thunderstorms will be possible for the area by Thursday afternoon into Thursday night. Chances will then continue into the weekend. Later outlooks will address the potential for any severe storms. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed.
Nearby
Frost Advisories in Nebraska, 2021Frost Advisories in Iowa, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.